Desogen (generic Apri)
Jayjo

Lawrence, KS

#41 Oct 30, 2007
Sydne wrote:
Hi! I am about to start taking Apri because I know it has a similar progestin as Yaz (desogen). Yaz was too expensive on my plan but I wanted the anti-bloating benefit of it so I'm hoping Apri will have the same effect. Can anyone attest to that?
Apri is horrible for me.. I am getting my prescription changed - I bloat horribly and have breakthrough bleeding at the drop of a hat...
Stay away from apri if you can afford it
Angela

Tinley Park, IL

#42 Nov 9, 2007
I am wondering if anyone who has been on Apri for a while has noticed any changes in their sex drive. Since I've been on it, I feel sort of numb sexually, I don't have the desires I once did. Anyone else experience this?
Dri

Richmond, VA

#43 Nov 13, 2007
hi i jus began apri a a week a day ago and i really don't have any side effects, but my face did break out, was wonering if it will clear up or will it get worse?
Jessica

Plattsburgh, NY

#44 Dec 3, 2007
does any one know if Apri prevents pregancy?
Kitty

Austin, TX

#45 Dec 12, 2007
I recently started taking Apri late November. I haven't taken an oral contraceptive in more than 2 years so I was ready to deal with the side effects. When I started Apri, I immediately felt the changes in my mood. I was always depressed and cried about everything. But, I decided to stick it out since Yaz was not covered by my insurance company. Well, I am in the third week of my first cycle and suddenly I have horrible nausea and upset stomach. I am about three days away from starting my period and I feel awful! I read that some women experience nausea while taking Apri 3-4 days before they start their period. Has anybody had a similar case?
Please let me know, I am debating whether or not to get off of Apri or to shell out the $60 for YAZ. Email me at : [email protected]
Kitty

Austin, TX

#46 Dec 12, 2007
I recently started taking Apri late November. I haven't taken an oral contraceptive in more than 2 years so I was ready to deal with the side effects. When I started Apri, I immediately felt the changes in my mood. I was always depressed and cried about everything. But, I decided to stick it out since Yaz was not covered by my insurance company. Well, I am in the third week of my first cycle and suddenly I have horrible nausea and upset stomach. I am about three days away from starting my period and I feel awful! I read that some women experience nausea while taking Apri 3-4 days before they start their period. Has anybody had a similar case?
Please let me know, I am debating whether or not to get off of Apri or to shell out the $60 for YAZ. Email me at : [email protected]
ycn

Littleton, MA

#47 Jan 7, 2008
i was on apri for 8 months, and suddenly i didnt even want my boyfriend to touch me; we had sex maybe twice a month while i was on it and that was when i MADE myself. a week after i got off it i was all over him again. it ruined 8 months of a good relationship, it made me feel numb toward him because i was unable to have any romantic feelings because you're body it not doing all the normal woman things it should be. it was an abstinence drug, to the point where there was no point in taking it if i wasn't having sex. it helped with cramps a lot, since mine were so unbearable there were times i was sent home from work. i didnt gain weight but i didnt lose any either when i maybe should have. and i've always had headaches around my period but when i started taking apri i was plagues by constant headaches that would last 3 days and would come every week
Misty

Lawrenceville, GA

#48 Jan 11, 2008
Hey this is my three month on Apri. I am scared to death because I am use to having a period that is very heavy and for like almost 8-10 days. Now this month I had a VERY VERY light period for 2-3 days and that is all!!! Is that normal??? If it is then YEA!!! but I was not very informed by my doctor about the side effects or nothing.
Claire

Tallahassee, FL

#49 Jan 13, 2008
I started Apri about 2 weeks ago. Already, I notice a decreased sex drive. I am also really scared about blood clots, is this a serious concern for anyone else? Anyone else had to go to the hospital due to Apri?

I am 23, 105 lbs, 5'2 as of 1/13/08. I will definitely let this forum know if I notice weight gain. So far, no problems with acne since using Apri.
Jessica

La Jolla, CA

#50 Feb 7, 2008
i've been on apri for a year now and i haven't had much trouble with it. i was used to having 5 day periods and they're down to being 2-3 days, always at the end of 4th week with the placebo pills. no headaches or nausea or decrease in sex drive for me. however, i did gain 10-15 pounds which i HATE. my diet is the same and my exercise has definitely increased. i'm making an appt with my doctor to switch pills because this extra weight has got to go!
Jen

Grand Rapids, MI

#51 Feb 9, 2008
I've been on Apri all month and tomorrow I start the white (placebo) pills for my period. I'm really nervous about this. My last period was 9 days, heavy, I was very depressed, I had cramps to the point where I could hardly stand, and I had no appetite. I'm wondering if Apri will shorten my period. If anyone knows, let me know. I'm 5'3" and about 110.
Renee

Kingsport, TN

#52 Feb 11, 2008
I am 43 yrs old with no history of bad side effects of any pill I've ever been on. I just recently got out of the hospital after a 10 day stay with pulmonary embolisms in both lungs. I have never smoked and have always been in good health. I've been taking Apri (desogen) for several years and I suggest you stop this pill now!
Brittani Houston Texas

League City, TX

#53 Feb 13, 2008
I have been on apri for 4 months, and i am a little worried. I have gained 10 pounds and have not changed my eating habbits. That is not what scares me... its the more dangerous things like blood clots I keep hearing about.
Angela

Boone, NC

#54 Feb 13, 2008
I am taking Ortho Tri cyclen Lo I am 5"9 and used to be like 135 or 140 lbs. and I have gauned 25 lbs since taking the pill b/f I got married the Gynocologist said it wasn't the pill but I did not believe she said that it was b/c I got married and people gain weight after they get married I told her I did not gain weight until I got on the pill it is a good pill for everything else I switched to Apri to help hopefully it will lessen the weight gain but all the horror stories about this medication make me scared. [email protected]
Randy in San Francisco

United States

#55 Feb 19, 2008
Jayjo wrote:
<quoted text>
Apri is horrible for me.. I am getting my prescription changed - I bloat horribly and have breakthrough bleeding at the drop of a hat...
Stay away from apri if you can afford it
I have horrible bloating, gas, stomach cramps (not uterine cramps) and last I have had a dull headache for about a year since staring Apri. I was changed from Desogen because Apri was the generic. My pharacist assures me that it is exactly the same, but I have heard that before about other generic drugs - I don't believe it.
LeAnne

Lynchburg, VA

#56 Feb 20, 2008
birth control pills do not cause one to gain weight. if you do gain a few pounds after starting the pills it might be due to water retention but if you continue to gain weight it is not because of the pill but rather the lifestyle you are leading i.e. eating habits, exercise etc.
Joelle

Brighton, MA

#57 Feb 20, 2008
I am in my 3rd month of Apri and I dont like it :(. I am already a big girl and I feel like I am getting bigger. I am so bloated every day I hate it! I dont always eat healthy but I definitely feel bigger now that I am on Apri. I had a horrible migraine 3 days before my period and my brests hurt. Has anyone gone from Apri to Yaz/Yasmin and felt better?
Andi

Davis, CA

#58 Feb 21, 2008
I don't recommend taking it three months without breaks, because I've been doing that for about 4-5 months now and have experience about a 15-20 lb. weight gain. I was fine before I switched the schedule. I think it's better for your body to have a monthly period, so please don't mess with the cycle and see your doctor if you experience any negative side effects. I'm going in Sunday to see about switching to an IUD.
YoYo

Decatur, GA

#59 Feb 25, 2008
Just took my first Apri pill today. Switching from Yaz, which was expensive and did not help with my pms or acne.
Jam

Washington, DC

#60 Feb 27, 2008
I am so glad i found this forum, i thought i was going crazy. I hate Apri! I have markedly gained weight (my boobs got humongous, but unfortunately everything else did too), i get so many headaches, and my sex drive is non-existent. I'm outta here!

Tell me when this thread is updated:

Subscribe Now Add to my Tracker

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Birth Control Discussions

Title Updated Last By Comments
After effects of Mirena Removed (Feb '10) Sep 20 Mini 1,696
Trinessa- VERY different from Ortho Tri Cyclen (Apr '10) Sep 19 iluvmusic29 59
copper iud weight gain (Aug '07) Sep 16 Arie 3,637
Tri-Sprintec (May '08) Sep 16 Alysha 175
Mirena removal and bleeding? Sep 15 Tinac 3
How long does heavy bleeding last after the rem... (Sep '15) Sep 14 Jenna 2
Evil Mirena Sep 14 ihatemirena 2
More from around the web